Alert archive / Florida / Rip Current Statements in 2022
Rip Current Statement 11, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this rip current statement at Apr 6, 2022, 8:06 AM EDT for 6 counties in Florida. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2022, 8:06 AM EDT (12:06 UTC)
- Expired
- Apr 6, 2022, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Tampa Bay, FL
Counties Charlotte County, FL, Hillsborough County, FL, Lee County, FL, Manatee County, FL, Pinellas County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 44 km from the middle of the area, began a volume at 12:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 0.1 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1659 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.3
The text
As transmitted.
266 WHUS42 KTBW 061206 CFWTBW Coastal Hazard Message National Weather Service Tampa Bay Ruskin FL 806 AM EDT Wed Apr 6 2022 FLZ050-151-155-160-162-165-070000- /O.NEW.KTBW.RP.S.0011.220406T1206Z-220407T0000Z/ Pinellas-Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee- 806 AM EDT Wed Apr 6 2022 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...Pinellas, Coastal Hillsborough, Coastal Manatee, Coastal Sarasota, Coastal Charlotte and Coastal Lee Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this rip current statement went out at Apr 6, 7:24 AM EDT, 42 minutes earlier.
Area forecast discussion, Apr 6, 7:24 AM EDT, 42 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 724 AM EDT Wed Apr 6 2022 .AVIATION... Some MVFR cigs prevail this morning and could linger until around 14Z or so, but then VFR is expected through the rest of the day. South winds will increase with some higher gusts later this morning and through the afternoon and will also turn more southwest through the day. && .Prev Discussion... /issued 345 AM EDT Wed Apr 6 2022/ DISCUSSION... Surface high pressure out in the Atlantic Ocean will continue to stretch west across the Florida straits with a breezy south to southwest flow across the area today. Similar to yesterday we'll see a few showers and thunderstorms pop up, but mainly over the northern Nature Coast and eastern half of the Florida peninsula, with most of the forecast area remaining dry into early tonight. For late tonight and Thursday some upper level energy will be moving through the trough over the eastern half of the U.S. with an associated cold front moving across the region. This will lead to scattered to numerous showers and thunderstorms with a chance for a few strong to severe storms with damaging winds, hail, and an isolated tornado/waterspout possible. Convection will shift south and come to an end Thursday evening with breezy northwest winds ushering in refreshingly cooler drier air on Friday. This cooler drier air will hold on through the weekend as high pressure builds in from the west and moves across the state on Sunday. Early next week winds will veer around to the east and then southeast as the high moves out into the Atlantic Ocean with the moderating trend getting underway, but dry conditions will prevail as upper level ridging builds over the Florida peninsula. AVIATION... Some areas of MVFR/local IFR conditions are expected early this morning, otherwise VFR conditions should prevail. Southerly winds at 5 to 10 knots early this morning will increase to 10 to 15 knots with some higher gusts by late morning and then shift to southwest this afternoon. South to southwest winds will diminish during Wednesday evening to around 10 knots. MARINE... High pressure over the Atlantic Ocean and extending southwest across the Florida straits will support south to southwest winds in the Cautionary range today. On Thursday, a cold front will move south through the waters with southwest winds ahead of it shifting to the northwest and north and remaining elevated in the Cautionary possibly low end Small Craft range in its wake during Thursday night through Saturday. Ample moisture ahead of the front will support increasing chances for showers and thunderstorms over the waters late tonight through Thursday as the front moves through the waters with a few strong to severe storms possible. FIRE WEATHER... Relative humidity values will remain above critical thresholds for the next few days with no Red Flag conditions expected. Late in the week through the weekend cooler drier air moves in with widespread critical relative humidity values expected on Sunday. && .Preliminary Point Temps/PoPs... TPA 88 76 84 64 / 10 40 80 10 FMY 91 76 89 67 / 10 10 40 30 GIF 91 74 86 61 / 20 30 80 10 SRQ 85 74 83 64 / 10 30 70 10 BKV 88 69 82 54 / 20 50 70 0 SPG 84 75 80 66 / 10 40 80 10 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && Aviation...05/Carlisle Previous Discussion...Close
Nearby
Rip Current Statements in Florida, 2022Every rip current statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.